Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS Louisville, KY

March 13, 2001Hart County, Larue County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 13, 2001, 12:26 AM CST for Hart County, Larue County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2001, 12:26 AM CST (06:26 UTC)
Expired
Mar 13, 2001, 12:45 AM CST
In force
19 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Hart County, KY, Larue County, KY

What was reported inside it

TimeReportWhereRemark
Mar 13, 12:30 AM CSTHail 1Bonnieville, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 130629
SVRSDF
KYC099-123-130645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM CST TUE MAR 13 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LARUE COUNTY IN NORTH CENTRAL KENTUCKY
  EASTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 1245 AM CST(145 AM EST)

* AT 125 AM EST(1225 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES WEST OF
  TONNIEVILLE TO 6 MILES WEST OF ROWLETTS...OR FROM 42 MILES SOUTH OF
  LOUISVILLE TO 30 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST AT
  50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MUNFORDVILLE IMMEDIATELY
  HAMMONVILLE...HODGENVILLE...TONNIEVILLE...UNO AROUND 1235 AM CST
  BUFFALO...CANMER...HARDYVILLE...LINWOOD BEFORE 1240 AM CST

THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY
DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM
WINDOWS AND ANY DOWNED POWER LINES.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:32 PM CST, 9 hours 54 minutes earlier.

Area forecast discussion, Mar 12, 2:32 PM CST, 9 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EST MON MAR 12 2001

MODELS RATHER CONSISTENT IN EVOLUTION OF SYSTEM MOVING ACRS FCST
AREA TNGT. CURRENTLY...DEEP SW FLOW HAS ALLOWED MORE RAINFALL THAN
ORIGINALLY EXPCTD TO STREAK NEWD ACRS ERN PART OF FCST AREA. THIS
RAIN WL CONT TO MOVE NEWD LATE THIS AFTN OUT OF THE AREA. ELSEWHERE
WOULD EXPECT LTL OR NO PRECIP UNTIL CDFNT APCHS LATER TNGT. MAIN
QUESTIONS ARE HOW MUCH PRECIP WL REDVLP ALG FNT AND POTNL SEVERITY
OF ANY TSTMS THAT DVLP.

WTR VPR IMAGERY CURRENTLY SHOWS BACK EDGE OF MID/HI CLDS JUST EAST
OF MS RVR AHEAD OF DRY PUNCH MOVG NEWD ACRS AR AND SERN MO. VIS
IMAGERY DEPICTING CLRG OVR AR...WRN TN...INTO PARTS OF MO AND
W-CNTRL IL IN WAKE OF UPR S/WV. AS A RESULT...PARTS OF CENTRAL KY
SHOULD SEE TEMPORARY CLRG THIS EVNG...ESPCLY WRN AND SRN AREAS WHICH
IS REFLECTED IN FCST. IT IS WITHIN THIS AREA OF CLRG THAT CURRENT
MSAS DATA SHOWS MODEST DESTABILIZATION. LOW-LVL CNVRGNC ALG CDFNT
AND GENERAL FORCING ASSOCD WITH SECONDARY S/WV MOVG THRU BASE OF
MEAN UPR TROF AT THIS TIME SHOULD PERMIT A SCT-BKN LINE OF SHOWERS
AND TSTMS TO DVLP TO OUR W THIS EVNG. THIS LINE WL THEN RACE NEWD
ACRS OUR AREA LATE THIS EVNG AND OVRNGT. GIVEN EXPECTED NOCTURNAL
ARRIVAL TIME IN OUR AREA...WOULD EXPCT MOST TSTMS TO REMAIN BELOW
SVR LIMITS ALTHOUGH SOME HAIL AND ISOLATED WIND DAMAGE REMAINS PSBL.

PRECIP WL END BEFORE DAYBREAK FOLLOWED BY PARTIAL CLRG TUE MRNG
BEHIND CDFNT. HOWEVER...ANOTHER STG S/WV AND SECONDARY SFC TROF
PROGGED TO ROTATE ACRS KY ON TUES. DEEPEST MSTR WL REMAIN N OF FCST
AREA GIVEN FCST S/WV TRACK. NEVERTHELESS...GIVEN FAIRLY STEEP LAPSE RATES
UP TO ABOUT 600 MB ON MODEL SNDGS COUPLED WITH MODEST LOW-LVL MSTR
AND FORCING ALG TROF AXIS...SCT AFTN SHWRS SHOULD DVLP ACRS FCST
AREA...ESPCLY NRN SECTIONS. THIS WAS REFLECTED IN EARLIER ZONE PCKG
AND STILL LOOKS REASONABLE...ALTTHO S-CNTRL KY MAY SEE INTERVALS ON
SUNSHINE EVEN IN AFTN. A BRIEF RESPITE THEN IN ORDER ON WED BEFORE
NEXT CHC OF PRECIP LATE IN WEEK.

FWC/MAV MOS GUIDANCE TEMPS CLOSE APR TO BE ON RIGHT TRACK.

.SDF...NONE

FUNK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:23 AM CSTSevere Thunderstorm WarningLMKClinton, Cumberland27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.